Posted 5/29/2010 11:54 AM (GMT -7)
I get very hungry when on the higher doses, and while I try, I physically can not control the cravings for sugar when I am on the higher doses-it is insane.
I am down to 10 now (going to 7.5 tomorrow) and the cravings have definitely slowed way down. I haven't been craving the sugar like I was for a couple of weeks now. But I still have the *desire* to eat, and that is frustrating. I am back up to my high pred weight-same as I was the last time on pred-and I hate it. Since I am not having the severe cravings for specific things now, I am trying to swap out healthier choices for the snack foods I was eating. It is hard though!!! And I am not sure either why it increases your appetite so much or causes cravings-but it isn't fun.
SoIGotIBD-everyone is different in terms of what side effects they have and how and when they present. For me personally, some things happen more or less right away-like the insomnia. The physical things like the weight gain, moon face, back hump, acne, facial hair growth, belly rounding, food cravings, etc-didn't happen right away. Those things typically take about a month to really kick in for me. Then when I taper, I have different issues, but the other side effects start to lessen. If you are able to wean off of them soon, you might be able to avoid some of the major side effects, but I would definitely advise following your doctor's advice on tapering off. Good luck!
Getting Closer to Remission!!!!
34 years old, stay at home mom of 2 girls, ages almost 5 and 3.5
Diagnosed in March 2007, symptoms started Dec. 2006
OUT of Humira trial-it stopped working
TAPERING pred (currently on 12.5mg), started REMICADE 2/26/10, otherwise taking Asacol (6/day), slow-fe iron (double dose), milk thistle, multivitamins, calcium, Ultimate Flora Critical Care, Vitamin C, and Vitamin D. Using Canasa nightly.